Alert archive / Iowa / Flash Flood Warnings in 2020

Flash Flood Warning 31, NWS Quad Cities, IA

July 9, 2020Dubuque County, Jackson County, Iowa; Jo Daviess County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Jul 9, 2020, 5:03 PM CDT for Dubuque County, Jackson County, Iowa; Jo Daviess County, Illinois. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2020, 5:03 PM CDT (22:03 UTC)
Expired
Jul 9, 2020, 7:25 PM CDT
In force
2 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Dubuque County, IA, Jackson County, IA, Jo Daviess County, IL

The radar

The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 5:30 PM CDTFLASH FLOOD2 Ese Menominee, ILVIDEO FROM LAW ENFORCEMENT OF 1.5 LANES OF HIGHWAY 20 UNDER WATER.
Jul 9, 5:31 PM CDTHEAVY RAIN 41 S Dubuque, IARAINFALL SINCE 3 PM.
Jul 9, 6:49 PM CDTHEAVY RAIN 1.752 Wnw Dubuque, IASTORM TOTAL RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2020-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1056 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2020-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1056 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

117 
WGUS53 KDVN 092203
FFWDVN
ILC085-IAC061-097-100400-
/O.NEW.KDVN.FF.W.0031.200709T2203Z-200710T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
503 PM CDT Thu Jul 9 2020

The National Weather Service in the Quad Cities has issued a

* Flash Flood Warning for...
  Northern Jo Daviess County in northwestern Illinois...
  North central Jackson County in east central Iowa...
  Dubuque County in northeastern Iowa...

* Until 1100 PM CDT.

* At 501 PM CDT, law enforcement reported numerous roads covered in 
  water across the city of Dubuque. Flash flooding is already 
  occurring!  Do not drive into flooded roadways! 

  HAZARD...Life threatening flash flooding. Heavy rain producing 
           flash flooding.

  SOURCE...Law enforcement.

  IMPACT...Life threatening flash flooding of creeks and streams, 
           urban areas, highways, streets and underpasses.

* Some locations that will experience flooding include...
  Dubuque, Galena, Asbury, Cascade, Epworth, East Dubuque, Farley,
  Peosta, Elizabeth, Woodbine, Scales Mound, Holy Cross, Apple River,
  La Motte, Menominee, Rickardsville, Sherrill, Council Hill, St.
  Donatus and Centralia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 4261 9069 4254 9064 4251 9064 4251 9007
      4228 9006 4230 9101 4262 9099

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Gibbs
1 follow-up statement
288 
WGUS73 KDVN 100025
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
725 PM CDT Thu Jul 9 2020

IAC061-097-ILC085-100035-
/O.CAN.KDVN.FF.W.0031.000000T0000Z-200710T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jo Daviess IL-Jackson IA-Dubuque IA-
725 PM CDT Thu Jul 9 2020

...THE FLASH FLOOD WARNING FOR NORTHERN JO DAVIESS...NORTH CENTRAL
JACKSON AND DUBUQUE COUNTIES IS CANCELLED...

Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 4261 9069 4254 9064 4251 9064 4251 9007
      4228 9006 4230 9101 4262 9099

$$

Gibbs

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 4:11 PM CDT, 52 minutes earlier.

Area forecast discussion, Jul 9, 4:11 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
411 PM CDT Thu Jul 9 2020

.SYNOPSIS...
Issued at 315 PM CDT Thu Jul 9 2020

A rather active afternoon was unfolding across eastern Iowa,
northwest Illinois and northeast Missouri as KDVN showed numerous
showers and storms developing across the area. This activity was
being forced by of notable MCV and cold front draped across central
Iowa, which was interacting with extremely unstable and moist
environment in place across the area. A special DVN 18z sounding
showed SBCAPE well surpassing 7000 J/kg, which was being driven by
strong surface heating, steep low and mid level lapse rates and
surface dewpoints pooling in the mid to upper 70s!

The cold front and MCV will progress towards the area this afternoon
and evening, and will be the primary driver our our weather for the
short term period.

&&

.SHORT TERM...(This Evening through Tonight)
ISSUED AT 315 PM CDT Thu Jul 9 2020

Key Messages:

1) Strong to severe thunderstorms likely through this evening; will
be capable of producing damaging wind gusts and torrential rainfall.
There is a lower risk of large hail and an isolated tornado.

2) Front passes through the area this evening, with quieter
conditions expected by midnight.

Discussion.

This Afternoon Through Tonight...

Storms will continue to develop over the next few hours as CVA
rounds the MCV and moves across the area. With such a unstable
environment in place, storms will have no trouble becoming strong in
a fairly short amount of time.

Regarding hazards, primary concerns will be damaging wind gusts and
torrential rainfall. Forecast sounding profiles continue to suggest
very steep low and mid lapse rates across the area along with a
persistent mid-level dry layer, which should favor storms with
potential for downbursts. This is additionally supported by forecast
DCAPEs of around 800-1100 J/kg.

The second threat of torrential rainfall will be primarily driven by
remnant outflow boundaries, which were in place mainly north of
Highway 30 from morning convection in  northeast Iowa and southwest
Wisconsin. Storms are expected to fire and congeal around these
outflow boundaries, which will take advantage of an extremely moist
atmosphere (PWATs around 1.50-1.80 inches) to produce very heavy
rainfall rates. This will lead to an increased risk of flash
flooding.

While there is a risk, the potential for large hail is low across
the area. Overall deep layer shear is lacking, which would mean hail
would be primarily driven by very strong, robust updrafts. An
isolated tornado is also possible in early, more discrete convection
given the remnant outflow boundaries and backed surface winds
(current surface winds at DVN are 160-180 degrees and gusting to 20-
25 MPH).

Storms should exit the area after 9 PM, with clouds beginning to
break by Friday morning with increasing subsidence aloft and high
pressure building into the area. Patchy fog may be possible during
the morning hours, especially over areas that see heavy rainfall.

.LONG TERM...(Friday through next Thursday)
ISSUED AT 315 PM CDT Thu Jul 9 2020

Friday...A post-frontal/MCV day with in-building ridge gradient and
mixing depth making for rather breezy northwest sfc winds of 10-20
MPH. Enough mixing to drive temps into the mid to upper 80s, with a
few spots touching 90 again. The models suggest the northwesterly
boundary layer flow and mixing to reduce the sfc DPTs down into the
mid to upper 60s to make for less humidity, but crop evapo-
transpiration will be battling the drying process and there may
still be rural 70 DPTs for part of the day. As for precip chances,
in between upper wave/MCV scenario and subsidence inversion should
make for a mainly dry day and evening. Then will have to watch for a
late night MCS dropping out of the northern plains and acrs western
into central IA into early Sat morning. Thermal steering profiles
and mid level flow suggest bulk of this feature to stay off to the
west of the CWA, but some chance or the southwest to get clipped
into SAt morning. Also, there may be a secondary elevated warm air
advection wing to the east of the MCS that may induce a few banded
showers or even an isolated storm somewhere over the local CWA after
midnight, but that potential still too uncertain to include POPs for
that scenario at this time. Overnight lows generally in the mid to
upper 60s.

Saturday and Sunday...High temps Sat dependent on convective debris
spilling in from the west, but will advertise a lot of mid to upper
80s with expected diurnal thinning of the cloud cover. Northwesterly
flow aloft will look to shuttle a vort max in overhead, and combined
with diurnal heating may induce more higher buoyancy driven
afternoon sctrd showers and storms. This activity to then diurnally
decay into later Sat night. Similar scenario on Sunday, but a bit
less humidity and high temp potential. Also upstream upper ridging
edging this way may shunt better isolated to sctrd shower chances
further off to the east.

Monday through next Thursday...Building upstream thermal ridge looks
impressive with values supportive of upper 90s or even triple digit
ambient temps under the brunt of it. But the 12z run ECMWF and GFS
flatten the flow/more westerly orientation that the real high heat
may be shunted further to the south of the area. But this may also
place the local area closer to the LLVL tighter thermal ribbon storm
track by late Tue into Thu. Thus CHC POPs will be warranted
especially late day and overnight mid to late in the period. If no
storms, we may be close enough to the heat bubble for potential heat
headlines especially in the south. Will also advertise several days
of upper 80s to lower 90s as a go-between of the high temp
possibilities.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
ISSUED AT 1215 PM CDT Thu Jul 9 2020

A mainly VFR TAF period is expected for all terminals. A passing
cold front will bring widespread showers and storms to the area this
afternoon and evening, with all activity exiting the vicinity of the
TAF sites after 10.01z. Storms will have the potential to bring
gusty winds and brief drops to IFR conditions. Once the storms pass,
a brief period of MVFR moderate rain is expected before
conditions improve to VFR late this evening.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Speck
SHORT TERM...Speck
LONG TERM...12
AVIATION...Speck
Hazardous weather outlook, Jul 9, 4:44 PM CDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
444 PM CDT Thu Jul 9 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-101000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
444 PM CDT Thu Jul 9 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...LATE AFTERNOON AND TONIGHT

Scattered strong to severe storms and locally heavy rain will
continue though this evening, before storms move off to the east
after 10 PM. The primary threat with thunderstorms will be
damaging winds up to 70 mph. Due to the very moist air and some
potential for areas to see multiple thunderstorms, torrential
rainfall could cause some areas of flash flooding this evening.

Away from the storms, hot and humid conditions will continue
through at least mid evening with heat index readings in the mid
90s to near 100 degrees.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Very warm and humid conditions will be seen through Saturday with
afternoon heat index readings in the 90s.

Hot and humid conditions are expected Tuesday through Wednesday.
Afternoon heat index readings well into the 90s are possible.

Thunderstorms will be possible each day through Sunday and then
again Tuesday through Wednesday. At this time it is too early to
determine any severe risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this afternoon and evening.

12

In the hours before

Special weather statement, Jul 9, 3:21 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
321 PM CDT Thu Jul 9 2020

IAC011-031-095-103-105-107-113-183-092045-
Cedar-Keokuk-Johnson-Benton-Washington-Jones-Linn-Iowa-
321 PM CDT Thu Jul 9 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CEDAR...
NORTHEASTERN KEOKUK...JOHNSON...SOUTHEASTERN BENTON...NORTHWESTERN
WASHINGTON...JONES...LINN AND IOWA COUNTIES UNTIL 345 PM CDT...

At 321 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Prairieburg to near Parnell.
Movement was northeast at 25 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Cedar Rapids, Iowa City, Anamosa, Marengo, West Branch,
Mechanicsville, Marion, Coralville, North Liberty, Hiawatha, Mount
Vernon, Monticello, Robins, Williamsburg, Center Point, Lisbon,
Fairfax, Solon, Tiffin and Ely.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 212 and 253.
 Interstate 380 between mile markers 1 and 42.

LAT...LON 4229 9184 4229 9090 4227 9090 4151 9149
      4149 9229
TIME...MOT...LOC 2021Z 244DEG 24KT 4223 9138 4159 9192

DC
Local storm report, Jul 9, 3:42 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
342 PM CDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HEAVY RAIN       1 ENE GALENA TERRITORY  42.41N 90.31W
07/09/2020  M2.50 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            CURRENT RAINFALL ACCUMULATION FROM THE
            STORMS THUS FAR.

&&

TJG
Special weather statement, Jul 9, 3:47 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
347 PM CDT Thu Jul 9 2020

IAC087-101-183-092115-
Henry-Washington-Jefferson-
347 PM CDT Thu Jul 9 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HENRY...SOUTHERN
WASHINGTON AND NORTHEASTERN JEFFERSON COUNTIES UNTIL 415 PM CDT...

At 347 PM CDT, a strong thunderstorm was located over Pleasant Plain,
or 9 miles northeast of Fairfield, moving northeast at 35 mph.

Wind gusts of 50 to 55 mph are possible with this storm.

Locations impacted include...
Washington, Wayland, Brighton, Olds, Pleasant Plain, Coppock, Noble,
Washington Airport, Perlee, East Pleasant Plain, Merrimac,
Germanville, Salina and Lake Darling State Park.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4115 9200 4116 9198 4116 9195 4119 9194
      4135 9171 4115 9149 4101 9189
TIME...MOT...LOC 2047Z 232DEG 32KT 4112 9187

Gibbs
Local storm report, Jul 9, 4:21 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
421 PM CDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     HOPKINTON               42.35N 91.25W
07/09/2020                   DELAWARE           IA   PUBLIC

            SOCIAL MEDIA SUBMITTED PHOTO OF A TREE
            SNAPPED BY THE WIND. AT LEAST 6 INCHES IN
            DIAMETER TRUNK. ESTIMATED TIME TO BE
            330-345PM, BUT THE RADAR ESTIMATE IS AT
            350PM.

&&

TJG
Local storm report, Jul 9, 4:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
441 PM CDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND GST     DUBUQUE REGIONAL ARPT   42.40N 90.71W
07/09/2020  M58 MPH          DUBUQUE            IA   ASOS

            REPORTED AT DUBUQUE REGIONAL AIRPORT ASOS.

&&

TJG
Special weather statement, Jul 9, 5:00 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
500 PM CDT Thu Jul 9 2020

ILC067-071-131-161-187-IAC031-045-055-057-061-087-097-103-105-111-
113-115-139-163-092300-
Henderson-Rock
Island-Mercer-Hancock-Warren-Jackson-Cedar-Delaware-Muscatine-Linn-
Henry-Des Moines-Louisa-Scott-Dubuque-Johnson-Jones-Clinton-Lee-
500 PM CDT Thu Jul 9 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HENDERSON...
SOUTHWESTERN ROCK ISLAND...WESTERN MERCER...NORTHWESTERN HANCOCK...
NORTHWESTERN WARREN...SOUTHWESTERN JACKSON...CEDAR...SOUTHEASTERN
DELAWARE...MUSCATINE...SOUTHEASTERN LINN...EASTERN HENRY...DES
MOINES...LOUISA...WESTERN SCOTT...WESTERN DUBUQUE...EASTERN
JOHNSON...JONES...NORTHWESTERN CLINTON AND NORTHEASTERN LEE COUNTIES
UNTIL 600 PM CDT...

At 459 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Springville to Fort Madison.
Movement was northeast at 40 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

These storms will be near...
  Springville, Martelle, Morley, Viola and Whittier around 505 PM
  CDT.
  Stone City around 510 PM CDT.
  Anamosa and Iowa Army Ammunition Plant around 515 PM CDT.
  Danville, Middletown and Langworthy around 520 PM CDT.
  West Burlington and Gulf Port around 525 PM CDT.
  Burlington and Monticello around 530 PM CDT.
  Hopkinton around 535 PM CDT.
  Cascade and Mediapolis around 540 PM CDT
  Davenport, Rock Island, Moline, Bettendorf between 6 to 8 PM CDT.

Other locations impacted by these storms include Geode State Park,
Muscatine County Fairgrounds, Bankston Park, Fillmore, Bennett Park,
Wever, Lattnerville, Petersville, Tipton Matthews Airport and Camp
L-Kee-Ta.

This includes Interstate 80 in Iowa between mile markers 247 and 284.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern and west central Illinois...and southeastern,
northeastern and east central Iowa.

LAT...LON 4106 9073 4049 9145 4204 9152 4265 9102
      4266 9090
TIME...MOT...LOC 2159Z 211DEG 35KT 4202 9142 4062 9134

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:51 PM CDTSpecial Weather StatementDVNBuchanan24 min
Jul 9, 12:55 PM CDTSpecial Weather StatementDVNDubuque35 min
Jul 9, 12:59 PM CDTSevere Thunderstorm WarningDVNDubuque31 min
Jul 9, 1:11 PM CDTSevere Thunderstorm WarningDVNBuchanan34 min
Jul 9, 1:49 PM CDTSpecial Weather StatementDVNBenton, Iowa26 min
Jul 9, 1:51 PM CDTSpecial Weather StatementDVNBuchanan24 min
Jul 9, 2:19 PM CDTSevere Thunderstorm WarningDVNBenton26 min
Jul 9, 2:30 PM CDTSevere Thunderstorm WarningDVNBuchanan30 min
Jul 9, 2:51 PM CDTSpecial Weather StatementDVNBenton, Iowa, Johnson, Linn24 min
Jul 9, 2:56 PM CDTSevere Thunderstorm WarningDVNDelaware34 min
Jul 9, 3:21 PM CDTSpecial Weather StatementDVNIowa, Johnson, Jones, Linn24 min
Jul 9, 3:29 PM CDTSevere Thunderstorm WarningDVNDelaware, Dubuque, Jones, Linn31 min
Jul 9, 3:47 PM CDTSpecial Weather StatementDVNWashington28 min
Jul 9, 3:56 PM CDTSevere Thunderstorm WarningDVNCedar, Johnson, Jones, Linn34 min
Jul 9, 4:16 PM CDTFlash Flood WarningDVNDubuque, Jackson3 hr
Jul 9, 4:22 PM CDTSevere Thunderstorm WarningDVNDubuque, Jackson23 min
Jul 9, 4:24 PM CDTSevere Thunderstorm WarningDVNCedar, Jones36 min
Jul 9, 5:00 PM CDTSpecial Weather StatementDVNCedar, Des Moines, Jones, Louisa, Muscatine60 min
Jul 9, 5:08 PM CDTSevere Thunderstorm WarningDVNCedar, Louisa, Muscatine52 min
Jul 9, 5:19 PM CDTTornado WarningDVNCedar, Muscatine14 min
Jul 9, 5:35 PM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Louisa, Muscatine, Scott40 min
Jul 9, 6:06 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa39 min
Jul 9, 6:09 PM CDTSevere Thunderstorm WarningDVNClinton, Muscatine, Scott51 min
Jul 9, 6:22 PM CDTTornado WarningDVNHenderson, Warren38 min

Nearby

Flash Flood Warnings in Iowa, 2020Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.